MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F5 10MM; KNEE ENDOPROSTHESES

AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F5 10MM; KNEE ENDOPROSTHESES
Model Number NR475Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with columbus knee implants via information received from mw5099720.According to the complaint description, an adverse event occurred involving her aesculap left knee implant.Patient stated that she had this knee implanted in 2018 and noticed in 2019 that she began having severe pain.Patient stated that her doctor did a bone scan which showed the implant has lifted and become loose.Patient stated her doctor told her the implant will need to come out.There was a permanent impairment.Additional information was not provided nor available / was not available.The adverse event is filed under xc reference (b)(4).Associated components: nr049z - lot 52345948.
 
Additional Manufacturer Narrative
D1 - clarified brand name.F9 - age of device.Reference code nr475z, device name as columbus rev fem.Spacer dist.F5 10mm, serial number n/a, batch number 52360025, manufacturing date 25.08.2017.Reference code nr049z, device name as columbus tib.Hemi-sp.T2/2+ 10mm rm/ll, serial number n/a, batch number 52345948, manufacturing date 14.06.2017.Investigation: no product at hand, therefore an investigation is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: there are no hints for a material problem.According to the quality standard and dhr files a material defect and production error was not found.In the light of the small amount of information received and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.The devices listed (nr475z and nr049z) are only additional components for the tibial-and femoral component.No clear failure can be assigned to these articles.Corrective action: according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa request necessary.
 
Event or Problem Description
No updates.

Brand Name
AS COLUMBUS REV FEM.SPACER DIST.F5 10MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11756577
Report Number2916714-2021-00061
Device Sequence Number17025997
Product Code JWH
UDI-Device Identifier04046963175900
UDI-Public4046963175900
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
Report Date (Section F) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR475Z
Device Catalogue NumberNR475Z
Device Lot Number52360025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/05/2021
Event Location Hospital
Date Report to Manufacturer04/05/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NR049Z-52345948
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/23/2021